Kentucky, 2006Heavy Rain in Kentucky, June 11, 2006
June 11, 2006 · NWS PAH · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 12:55 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 11, 12:55 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT SUN JUN 11 2006
.DISCUSSION...
MAIN FORECAST CHALLENGE IS THUNDERSTORM CHANCES THROUGH TONIGHT AS A
SURFACE FRONT PUSHES SOUTH OF THE FORECAST AREA.
DIMINISHING SHOWERS AND THUNDERSTORMS PUSHING ACROSS W KY AND SW IN
AT MID AFTERNOON IN RESPONSE TO A 500MB SHORT WAVE MOVING SOUTHEAST
AND A SOMEWHAT IL DEFINED SURFACE FRONT EXTENDING ACROSS SE MO AND W
KY.
ANOTHER 500MB SHORT WAVE IS IN LINE TO SWEEP ACROSS THE AREA THIS
EVENING AND AT LEAST KEEP THUNDERSTORMS CHANCES ALIVE...INCLUDING A
SLIGHT RISK OF SEVERE STORMS PER SPC DAY 1 OUTLOOK. THIS WAVE SHOULD
EXIT BY AROUND MIDNIGHT AND WITH THE SURFACE FRONT ALSO MOVING SOUTH
INTO AR AND TN SEE LITTLE SUPPORT FOR RAIN MUCH AFTER MIDNIGHT...
EXCEPT POSSIBLY PENNYRILE REGION OF W KY. THEREFORE WILL DROP
PREVIOUS LOW POPS FOR MONDAY AM ACROSS THE SOUTH PART OF THE FA.
BEST ENERGY FROM SHORT WAVE TONIGHT WILL BE EAST AND THEREFORE HAVE
TEMPERED RAIN CHANCES TO THE WEST.
NORTHWEST UPPER FLOW RE-ESTABLISHES ITSELF THROUGH THE FIRST HALF OR
SO OF THE WORKWEEK AS SURFACE HIGH PRESSURE BUILDS S AND BECOMES
CENTERED OVER THE FA BY WEDNESDAY. THE RESULT IS A CONTINUED DRY
FORECAST AND BELOW NORMAL HUMIDITIES AND TEMPS AS 1000-500MB
THICKNESS VALUES DROP BELOW 5700M THROUGH MIDWEEK.
DISCUSSED RAIN CHANCES FOR WED-THU TIME FRAME WITH WFOS TO OUR N BUT
OPTED TO KEEP FORECAST DRY FOR NOW UNTIL TIMING AND VALIDITY OF THIS
SYSTEM (SE MOVING 500MB SHORT WAVE) ESTABLISHES ITSELF.
UPPER RIDGE AND HEAT BUILDS EAST ACROSS THE OHIO VALLEY AS THE
WEEKEND ARRIVES WHILE SURFACE LOW PRESSURE SETS UP OVER THE PLAIN
STATES. WHILE LOW POPS MAY NEED TO BE INTRODUCED SOMETIME LATE IN
THE WEEK OR BY THE WEEKEND AS SURFACE WINDS AGAIN BECOME
SOUTHERLY...BELIEVE CHANCE IS TOO SMALL...AND BETTER TIMING CAN BE
ACHIEVED WITH LATER DATA VS BLANKETING SMALL CHANCES FOR SEVERAL
DAYS.
STRONG MID JUNE SUN THIS WEEK WILL CHALLENGE MOS MAX TEMP GUIDANCE.
WILL GO ABOVE MOS VALUES ON MAX TEMPS BUT HAVE NO PROBLEM WITH LOW
VALUES. THAT SAID ONGOING FORECAST MAX TEMPS LOOK GOOD WHILE MIN
TEMPS WILL BE LOWERED 1 TO 4 DEGREES THROUGH THE FIRST HALF OF THE
WEEK.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHANKLIN
Hazardous weather outlook, Jun 11, 11:26 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1226 PM CDT SUN JUN 11 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121730-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1226 PM CDT SUN JUN 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS ALL OF WESTERN KENTUCKY...AS WELL AS EXTREME SOUTHERN
ILLINOIS AND MOST OF SOUTHEAST MISSOURI. THE MAIN AREA OF CONCERN
IS GENERALLY SOUTH OF A CAPE GIRARDEAU MISSOURI TO OWENSBORO
KENTUCKY LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS WITH
ANY STORMS THAT BECOME SEVERE. STORMS ACROSS THE ENTIRE QUAD STATE
REGION COULD CONTAIN CONTAIN TORRENTIAL RAINS. THIS COULD RESULT
IN LOCALIZED FLOODING NAMELY IN AREAS THAT RECEIVE MULTIPLE ROUNDS
OF THUNDERSTORM ACTIVITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A FEW THUNDERSTORMS MAY LINGER OVER SOUTHERN SECTIONS OF SOUTHEAST
MISSOURI AND WESTERN KENTUCKY MONDAY MORNING. HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MAINTAIN AN ALERT STATUS IN THE EVENT THEIR
ACTIVATION IS REQUESTED THIS AFTERNOON OR TONIGHT.
SHANKLIN
Heavy Rain, Daviess
- When
- June 11, 2:45 PM CST to 3:15 PM CST
- Where
- Daviess County, Whitesville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
Nearly an inch of rain was received within 20 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 11, 20061 death · 0.75 in hail · 3 events
- Damaging Wind and Lightning Strike in South Carolina, June 11 to 12, 2006$1.6 million · 65 kt wind · 2 events
- Hail in Nebraska, June 11, 2006$750,000 · 1.75 in hail · 1 event
- Lightning Strikes in North Carolina, June 11, 2006$221,000 · 3 events
- Lightning Strike in North Carolina, June 11, 2006$150,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$100,000 · 60 kt wind · 1 event
- Lightning Strike in Indiana, June 11, 2006$50,000 · 1 event
- Damaging Wind in North Carolina, June 11, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Nebraska, June 11, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, June 11, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 11, 2006$30,000 · 52 kt wind · 3 events
- Damaging Wind in Virginia, June 11, 2006$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517579.